Drug-induced non-palpable purpura in Adult
Uncommonly, epidermal growth factor receptor (EGFR) tyrosine kinase inhibitors have been associated with purpuric skin lesions on the lower extremities, including purpuric macules or papules with confluent plaques, sometimes in an annular configuration; non-follicular purpuric pustules; and xerotic purpuric lesions. See also EGFR inhibitor-induced eruption.
Drug-induced thrombotic thrombocytopenic purpura (TTP) may occur secondary to medication use. It is a life-threatening, multisystem disease. There is strong literature evidence of ticlopidine as a trigger of TTP. Other triggers of TTP frequently reported include interferon alpha (IFN-alpha) therapy, cyclosporine, quinine, and clopidogrel.
L27.1 – Localized skin eruption due to drugs and medicaments taken internally
109957002 – Drug-induced purpura
- If lesions are palpable, consider vasculitis.
- Capillaritis usually has orange-brown color to the macules.
- Bacterial sepsis typically manifests with symptoms and signs of toxicity.
- Physical abuse must be considered if lesions follow a pattern to suggest external insult.
- Viral syndrome
- Purpura fulminans
- Acute meningococcemia
- Rocky Mountain spotted fever
- Idiopathic thrombocytopenic purpura
- Disseminated intravascular coagulation
- Scarlet fever
- Q fever